MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F X 55CM DL PROLINE CT-CUFF@5CM; PRO-LINE CT

MEDICAL COMPONENTS, INC. 5F X 55CM DL PROLINE CT-CUFF@5CM; PRO-LINE CT
Model Number MD28035201
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Device initially implanted at a facility in the usa.Patient then returned home to (b)(6)."fistula at the point of insertion of the catheter through which the medicine was drained.The catheter had a fissure, it produced an infection.To extract it, it was cut where the fissure was and a blood culture was performed on the part that was inside the body, showing positive for staphylococcus coagulase negative.".
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
No device was returned for evaluation.X-ray and photograph provided are not sufficient to evaluate the issue.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured, tested, and inspected according to specification with no non-conformances or abnormalities.The process includes a 100% leak test performed as a last step in the process.This test would have revealed any hole, ruptures, tears, or small pin holes that could cause the device to leak if it had existed at the time of manufacture.Without an evaluation of the device a root cause cannot be determined.The report indicated that when the catheter was removed the internal part of the lumen was cultured and was part that positive for staphylococcus coagulase negative.This is a staph bacteria that commonly live on a person's skin.The presence of an intravascular catheter increases the risk of an infection from this organism.The instructions for use (ifu) contains the following precautions that if followed will minimize the occurrence of hole/tears, leaks in the catheter.Small syringes will generate excessive pressure and may damage the catheter.Ten (10)cc or larger syringes are recommended.Do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.The maximum recommended infusion rate is 5cc/sec.The maximum pressure of power injectors used with the pro-line® ct power injectable cvc may not exceed 300psi.Exceeding the maximum flow rate of 5cc/sec may result in catheter failure and/or catheter tip displacement.Contrast media should be warmed to body temperature prior to power injection.Warning: failure to warm contrast to body temperature prior to power injection may result in catheter failure.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Based on historic data this is not a systemic issue and is considered an isolated incident.This type of event will be trended through the complaint handling process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F X 55CM DL PROLINE CT-CUFF@5CM
Common Device Name
PRO-LINE CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key13384645
Report Number2518902-2022-00012
Device Sequence Number17010711
Product Code LJS
UDI-Device Identifier00884908137484
UDI-Public884908137484
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/04/2023
Device Model NumberMD28035201
Device Catalogue NumberMD28035201
Device Lot NumberMPHB820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer01/03/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale
Patient Weight38 KG